Benadryl (Diphenhydramine) Interaction With Prozac (Fluoxetine)

In our latest question and answer, our pharmacist discusses whether or not there is an interaction between Benadryl & Prozac.

Question

Can I take diphenhydramine while taking Prozac?

Asked by Mena On Dec 07, 2017

Answered by
Medical Content Reviewed By PharmacistAnswers Staff

On Dec 07, 2017

There is no reported interaction between Prozac (fluoxetine) and Benadryl (diphenhydramine). They are considered to be safe to take together.


Having said that, both medications can cause sedation. Benadryl is well known to cause sedation and is often used as a nighttime sleep aid. Prozac can cause sedation in certain people, especially when therapy on it is just beginning. If Prozac is new for you, it would be recommended to take it in the evening until you know how it may affect you.


Aside from the possible additive sedative effect, you should not having any problems taking both Prozac and Benadryl together.

About the Pharmacist

Dr. Brian Staiger Pharm.D

Dr. Brian Staiger is a licensed pharmacist in New York State and the founder of PharmacistAnswers.com. He graduated from the University At Buffalo with a Doctor of Pharmacy degree in 2010. He has been featured in numerous publications including the Huffington Post as well as a variety of health and pharmacy-related blogs. Please feel free to reach out to him directly if you have any inquiries or want to connect! He's answered thousands of medication and pharmacy-related questions and he's ready to answer yours! Brian.Staiger@PharmacistAnswers.com Office: 716-389-3076

Recent Questions